So I've been tossing back and forth about using suboxone for detox again, because last year this time I had used it just as the doctor had ordered and at the end of my detox I didn't feel well or sleep for almost a week straight. However after many failed attempts at other ways of quitting opiates at home.. Self meth taper, cold turkey.. Percocet weening. I am left with it as a last option. My doc was H and I was using about 8 bags a day for a few months than because my goal was to stop and if I was going to use the evil subs I wanted to be on the lowest dose possible, so I switched to percocet for four days or so prior to starting suboxone. This was a very hard switch. I had to take about 40 mil of perc to barely stay straight and within three to four hours after taking one my skin would be covered in goosebumps sweat and I would yawn and tear like crazy. And I barely slept. So today I took my last perc at 1 in the afternoon at work by the time I left work at five I was in withdrawl. I waited until eight and then did what I had seen someone suggest and microdosed. Took my 2 m tab and cut the half of a half in half and took it..after forty five minutes I didn't feel worse so I took another microdose..waited another hour ,didn't feel worse but actually felt like I could eat dinner! I know it is recommended that you wait 12 to 24 hours or some say longer but I have a high metabolism..tolerance..and my body clearly told me it had gone through what I'd given it. I ended up using the whole half of the 2 for a total of 1 m.. But I'm shocked to say after a couple of hours a lot of patience..I have little to no symptoms..its now about one in the morning. I laid down to sleep and although I no longer have sweats, yawns, tearing or goose flesh..I feel a little restlessness in my legs and difficulty sleeping so I took the other 1 m. I actually took it as I was typing this so I don't know how ill feel but I'm guessing It will be all I need for some sleep and peacefulness..so exactly 12 hours from last perc I've taken 2m and I pretty much feel one hundred percent. What does this mean for me tomorrow? Do I stay at 2? Go higher and then come lower? If I stay at 2 how do I taper off such a small amount? Any help would be greatly appreciated and I don't want a repeat of last sub experience. I'd have been better of cold turkey but I followed docs orders and suffered greatly with a starting dose almost 6 times what I just took.. Hoping for the clean life, mary
Is it possible ive induced and stabalized on only 2 m suboxone?
Added 14 Mar 2011:
Just to add... After taking the second mil it didn't seem to make any difference. I don't feel bad at all. I just can't sleep :( I know this is normal with suboxone detox, sleep issues that is. So if this means ill be into and out of this part of it quicker by staying on the small dose, ill take it. Open to any suggestions!
Added 14 Mar 2011:
Day 2... I took one milligram this morning. Its holding me only in that it is taking away the very worst of withdrawl symptoms for me.. I am not tearing, yawning and have no gooseflesh, yet my underarms are soaked and my legs and arms cramp and I am experiencing anxiety. I can handle these things. My goal with the subs is to be on it for the very shortest lenth of time possible. I would love to hear from this Robert_235 guy! I am new to this site so I am a novice at utilizing it but he is one of my "friends" and I know that he has valuable advice. I am also very aware that the subs are not and will not equal recovery only abstinence. I am throwing myself back into NA. I had five years at one point. I know how I kept it.. and I know how i lost it as well. I just want to put this behind me with minimal discomfort. If by staying at two even though im uncomfortable and wont sleep means sooner than later, ill take it. If im subjecting myself to unessecary withdrawl to try and get through it to quickly id also like to know that.
Added 15 Mar 2011:
Day 2.. which was technically my first day without any other opiates than the subs.. I took a total of 3mg.. today i started out with two and will take half the 2mg later..Last night because I took one more mg.. I was able to sleep.. so it seems that 3 is the comfort zone.. and where I am actually "stable".. now to come down from it..
It is possible that you will only need 2 mg for your treatment, but it is also possible that a small amount of your previous opiate had receded off the site in the brain and it gave the micro dose room to seat, but the micro dose will wear off soon. You are just going to have to judge this by how well you feel and for how long. A dose of sub is supposed to work for at least 24 hours, but with smaller doses, sometimes you can feel it wear off a bit. Use a copy of the COWS sheet and keep taking the test for a few days. COWS stands for clinical opiate withdrawal scale and it is the quiz the doc gives you to determine if you are ready to start subs. You can google the COWS sheet. I don't know if you know that it can also take a couple of weeks to adjust to being on suboxone, but the rule of thumb among us here on the site is take as little as you can to stay comfortable.
You know the counseling that is recommended with subs therapy also aids in getting you clean and keeping you clean. Of course I am not a doctor, but, I would tell you to stay at the 2 mgs and just take that COWS test if you think you are going into wd and make sure it is that, and not some little ache or pain you can handle. You need to stay on it long enough for your brain to heal a bit, the time is different for each person for this to occur. The clues I took to mean it was time for me to taper were, I nodded each and every time I sat for over 5 min, I had trouble peeing, I could feel my subs instantly instead of gradually over a 2 hour period. You might keep a detailed journal and list any clue or symptom to help you figure out if your brain had healed yet. If you do the counseling, the counselor should be able to help you figure this out and also clear up residual emotional issues that caused your relapse.
Sounds like your going through a pretty rough time. Well i can relate. I've been on suboxone for three years its pretty much just as hard to detox from as any other opiade. My wife was on 1 to 2 mg every three days and just recently gave it up cold turkey. At this very moment she is suffering from suboxone withdrawls and has been off it for a week. Her withdrawls are not as bad because she weened herself down to such a small dose over a long period of time probly about a year. I am on 8 mg a day and am having a hard time weening off. If you can find a doctor to pescribe you some withdrawl meds that would be your best bet. Realisticly the only way to come off the suboxone is to ween yourself down to a low dose and then go cold turkey. Don't think you can ween down with other opiads dosn't work. But like i said if you have a doctor who will perscribe you meds like clonidine or adovan they greatly reduse the withdrawl symptoms.
Also you may need to take somthing for diareah and somthing to help you sleep. It will take probly about 2 weeks to go cold turkey the first week being the worst and then gradually getting better in the second week. Withdrawl symptoms can last for months though mainly the mental effects from withdrawls. The only person who can ultimatley help you is you so be strong and determined and you can get through this. I've got a long way to go myself. I almost envy you because suboxone is no picnic. Good Luck!
Mary, if you would like to communicate with Robert_325, you can go to the forum part of this site and post a thread to him and he will respond to you. He prefers the forum, but if you are like me, and really are unsure of how to post a thread on the forum, go to his profile, hit the prompt, ask a private question and send him a pq. He does work and has a family, is active in Church too, I think and is pretty busy so give him few days to respond. Sounds like to me that you might need some more subs but since you took it so soon after your last dose of opiates, I am a bit nervous to tell you to take more as I would want NO ONE to go into precip. Go ahead and try to contact Robert, he will help you. Best of luck, you are in my thoughts and Prayers. Hope you feel better soon. Most of us are in a hurry to get on and off subs, but remember the old adage, "Haste makes waste," being in a hurry in this instance might not be the best thing.
Forgive yourself for your opiate dependence, it doesn't make you a bad or weak person, our brains and bodies love opiates, but opiates can damage both. Believe me, you have lots of company here. Patti
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Dec 2010 • 1 answer
Posted 14 Sep 2011 • 5 answers
Posted 25 Oct 2011 • 7 answers
Posted 14 Nov 2011 • 2 answers
Posted 21 Nov 2011 • 2 answers